MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; DBD-CATH LAB PACK

MEDLINE INDUSTRIES, LP; DBD-CATH LAB PACK
Model Number DYNJ64937C
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a syringe component broke and that a physician was injured.
 
Additional Manufacturer Narrative
It was reported that a syringe component broke and that a physician was injured.Reportedly, it was the "wing" of the syringe the broke while injecting.The syringe was connected to a manifold at the time of the incident.The physician was reportedly "cut" during the incident, however, no serious injury or medical intervention was indicated.To date, no information has been received to indicate that a user or a patient experienced a death, serious injury, medical intervention, follow-up care, or other adverse health impact associated with the reported problem/issue.A sample was returned for evaluation and one "wing" was noted to be completed broken off.The edge where the breakage occurred appeared clean, indicating that it likely snapped off at once.No other damage or defects with the rest of the syringe was observed.A definitive root cause was unable to be determined, however, potential root causes include an issue with the component manufacturing process or rough handling during transit or storage.In an abundance of caution, and in response to an fda 483 issued for cfn 1417592 on 22-jan-2024, this medwatch is being filed for the reported problem/issue.If additional relevant information becomes available a supplemental medwatch will be filed.

Common Device Name
DBD-CATH LAB PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
nigel vilches
three lakes drive
northfield, IL 60093-2753
MDR Report Key18880984
Report Number1423395-2024-00295
Device Sequence Number15413812
Product Code OES
UDI-Device Identifier40195327219094
UDI-Public40195327219094
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberDYNJ64937C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2023
Initial Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown